Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 5, 2021, 8:08 PM MDT for Washington County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 8:08 PM MDT (02:08 UTC)
- Expired
- Jul 5, 2021, 8:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
County Washington County, CO
The radar
The Denver radar (KFTG), 115 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WWUS85 KBOU 060208
SPSBOU
Special Weather Statement
National Weather Service Denver CO
808 PM MDT Mon Jul 5 2021
COZ046-049-060245-
Washington County CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
808 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 845 PM MDT...
At 808 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Thurman, or 27 miles northwest of Flagler, moving east
at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Thurman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10314 3957 10316 3948 10316 3949 10343
3971 10344 3971 10312
TIME...MOT...LOC 0208Z 277DEG 14KT 3962 10335
$$
RPKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 5, 7:27 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 5, 7:27 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 727 PM MDT Mon Jul 5 2021 .UPDATE... Issued at 705 PM MDT Mon Jul 5 2021 Have updated the pops based off the current radar trends. Have dropped the likely pops for much of the I-25 corridor, with a better chance of showers vs thunderstorms this evening and overnight. Higher pops still with the ongoing thunderstorms moving off into the northeast plains. It was all or nothing with the thunderstorms as they passed across metro Denver. Areas near Centennial and in Aurora were hit the hardest 1.2 inches in less than 30 minutes in a couple of gages in those areas, while across the northern and western parts of metro Denver there was just a trace at best. More showers and thunderstorms moving across the mountains but not as intense as this afternoon. Will keep the flash flood watch going for the burn areas through midnight. Still some showers or even a thunderstorms possible after midnight for the urban corridor and adjacent plains, so will keep that in the grids as well. && .SHORT TERM...(This evening through Tuesday) Issued at 245 PM MDT Mon Jul 5 2021 Showers and storms are currently ongoing over the higher terrain with plenty of cells producing heavy rainfall. Considering the slow motion of these storms, they will produce flash flooding in the recent burn areas. These storms are currently failing to make it onto the plains as there is a significant inversion around the 680 mb layer. For storms to move onto the plains, there will need to be some forcing mechanism, like an outflow boundary from the higher terrain storms, or more instability. By the late afternoon, it does appear that better forcing or instability will develop and allow for storms to form mainly over and near the I-25 corridor. East of a line from Limon to Fort Morgan, the coverage of storms should be limited due to limited forcing so PoPs were lowered out there. This evening and overnight tonight, a shortwave trough and associated cold front will move across our forecast area. This will provide enough forcing for more showers and storms to form mainly over the higher terrain although they will reach across the plains as well. This additional round of rainfall could produce more flash flooding over the burn areas so the Flash Flood Watch goes until midnight. There will be enough forcing aloft to keep showers and perhaps a couple thunderstorms going into the morning hours of Tuesday over the eastern plains and Palmer Divide. Areas north and west of Denver should be stable and dry. Models seems to be overdoing the heating and instability behind the cold front tomorrow. In reality, the boundary layer should be cooler and more moist with a more pronounced inversion around the 700 mb layer. This, combined with subsident flow due to being on the backside of a trough along with a right exit region overhead, will make conditions difficult for storms to form across the northern and central part of our CWA. PoPs were lowered there while PoPs were kept the same south of I-70. The area south of I-70, especially in Park and southern Lincoln counties, could see a couple strong thunderstorms form due to better instability. .LONG TERM...(Tuesday night through Monday) Issued at 245 PM MDT Mon Jul 5 2021 Tuesday evening will begin the transition to a less active convective pattern for the next several days. There should still be a few storms lingering early in the evening in/next to the Front Range and Palmer Divide where subsidence cap will be a little weaker. However, those should end fairly quickly with continued subsidence along with stabilization from the loss of daytime heating. Mostly dry weather can be expected Wednesday as precipitable water values and mid level specific humidity decrease rather substantially. The airmass will also be capped off across the plains with more warming aloft than in the boundary layer, but an isolated storm or two will still be possible over the high country. Thursday looks to be the hottest day in the coming week as the ridge over the Desert Southwest flattens, resulting in weak downslope flow and dry adiabatic warming up to around 500 mb. That would support highs soaring into the upper 90s across the plains, with 80s to lower 90s in the foothills and high mountain valleys, and 70s over most of the mountains. With deep and near dry adiabatic lapse rates, can't rule out an isolated storm or two and strong microburst winds in the mountains and adjacent plains. Models are in pretty decent agreement of a passing but more significant shortwave to our northeast on Friday, ushering in cooler temperatures and perhaps a chance of thunderstorms depending on how quickly we cool and stabilize in the low levels. Weak subsidence and a return to warmer/above normal temperatures is then expected for next weekend. Eventually, sufficient moisture should return under the periphery of the ridge in northwest flow aloft to bring a few more storms back into the picture by early next week. Ensembles are still showing slow warming with above normal temperatures holding in place. However, temperatures could stay closer to normal should the massive near 600 dm ridge over the Desert Southwest retrogrades a bit more into California. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 705 PM MDT Mon Jul 5 2021 Overall, VFR expected the rest of tonight. Main threat for thunderstorms has shifted to the east of the terminals, but still a chance of primarily rain showers later this evening and into Tuesday morning as the shortwave trough moves to the east. Model soundings indicate the potential for low clouds tomorrow morning; however, confidence isn't high enough to include in the TAF at this point. SW winds early this evening will transition to will be N/NELY after midnight as a cold front pushes through the terminals. && .HYDROLOGY... Issued at 245 PM MDT Mon Jul 5 2021 A passing shortwave will generate an additional round of rainfall this evening over the burn areas which could produce more flash flooding. The Flash Flood Watch continues to midnight tonight to account for this threat. Tomorrow, the instability and forcing will be much less than today. Nonetheless, a couple storms could develop over the Cameron Peak and Calwood burn areas so there is a limited threat for flash flooding there. The air will be too dry to the west of the Continental Divide to produce substantial storms so the flash flooding threat will be minimal there. No flash flood concerns are seen after early Tuesday evening. The airmass will dry and stabilize, with less storm coverage and weaker storms producing only light rainfall. && .BOU WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for COZ032-033-035. && UPDATE...Cooper SHORT TERM...Danielson LONG TERM...Barjenbruch AVIATION...Cooper HYDROLOGY...Danielson
Hazardous weather outlook, Jul 5, 11:02 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Mon Jul 5 2021 COZ030>051-061715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Mon Jul 5 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Heavy rain, wind gusts to 50 mph, and small hail will accompany the stronger thunderstorms. A brief severe thunderstorm or two is also possible. The main threat will be heavy rain which could produce flash flooding and debris flows in the burn areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of late day showers and thunderstorms will be possible Tuesday, which looks to be the last day with appreciable moisture in place. There could be some flash flooding issues over the burn areas in the mountains and foothills. The airmass over the forecast area will dry out from Wednesday onward. Thursday looks hot, before a cool-off to slight below normal temperatures Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but reports of heavy rain, flooding and hail will be appreciated.
In the hours before
Special weather statement, Jul 5, 2:22 PM MDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Denver CO
222 PM MDT Mon Jul 5 2021
COZ037-052045-
Central and Southeast Park County CO-
222 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
245 PM MDT...
At 221 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Elevenmile Canyon Reservoir, or 41 miles north of
Hayden Pass Burn Scar, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Elevenmile Canyon Reservoir and Guffey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3891 10570 3900 10549 3884 10533 3883 10533
3871 10561
TIME...MOT...LOC 2021Z 324DEG 12KT 3888 10556
RPKSpecial weather statement, Jul 5, 2:44 PM MDT, 5 hours 24 minutes before
Special Weather Statement National Weather Service Denver CO 244 PM MDT Mon Jul 5 2021 COZ034-036-052115- South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet CO- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet CO- 244 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILPIN AND CENTRAL CLEAR CREEK COUNTIES UNTIL 315 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near Georgetown, or 37 miles west of Denver, moving southeast at 10 mph. Nickel size hail will be possible with this storm. Hail may accumulate on roadways causing hazardous travel. Locations impacted include... Idaho Springs, Georgetown, Central City, Empire, Silver Plume, Berthoud Pass, Blue Valley, Dumont, Echo Lake and St Marys Glacier. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3980 10581 3987 10557 3967 10547 3960 10572 TIME...MOT...LOC 2044Z 317DEG 9KT 3972 10566 RPK
Special weather statement, Jul 5, 5:51 PM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Denver CO
551 PM MDT Mon Jul 5 2021
COZ040-060015-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
551 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE AND SOUTH
CENTRAL ADAMS COUNTIES UNTIL 615 PM MDT...
At 550 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Arapahoe Park, or 16 miles east of Denver, moving
southeast at 10 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Aurora, Arapahoe Park, Watkins, Buckley AFB and Manila Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3960 10463 3960 10467 3961 10468 3961 10471
3972 10480 3981 10457 3974 10450 3965 10451
3965 10452 3962 10452 3960 10456 3962 10457
3963 10458 3961 10460 3958 10461 3958 10462
TIME...MOT...LOC 2350Z 296DEG 8KT 3969 10463
RPKSpecial weather statement, Jul 5, 7:09 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Denver CO 709 PM MDT Mon Jul 5 2021 COZ045-060145- Central and East Adams and Arapahoe Counties CO- 709 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARAPAHOE AND SOUTH CENTRAL ADAMS COUNTIES UNTIL 745 PM MDT... At 709 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Byers, or 38 miles northwest of Limon, moving east at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Deer Trail and Byers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3968 10423 3981 10416 3977 10397 3961 10404 TIME...MOT...LOC 0109Z 276DEG 6KT 3972 10413 RPK
Special weather statement, Jul 5, 8:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
808 PM MDT Mon Jul 5 2021
COZ046-049-060245-
Washington County CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
808 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 845 PM MDT...
At 808 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Thurman, or 27 miles northwest of Flagler, moving east
at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Thurman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10314 3957 10316 3948 10316 3949 10343
3971 10344 3971 10312
TIME...MOT...LOC 0208Z 277DEG 14KT 3962 10335
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:56 PM MDT | Flash Flood Warning | BOU | Grand | 79 min |
| Jul 5, 6:58 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 92 min |
| Jul 5, 7:09 PM MDT | Special Weather Statement | BOU | Arapahoe | 36 min |
| Jul 5, 7:36 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe | 84 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.